# Success with Clonidine? side effects?

**URL:** <https://mvertigo.org/t/success-with-clonidine-side-effects/8033>\
**Category:** Medication 💊\
**Created:** [August 23, 2014, 8:40am UTC](https://mvertigo.org/t/success-with-clonidine-side-effects/8033 "2014-08-23T08:40:05Z")\
**Posts on this page:** 2\
**Page:** 2

<div class="post-metadata">

**Author:** ![CB2006](https://mvertigo.org/letter_avatar_proxy/v4/letter/c/76d3ee/32.png) [@CB2006](https://mvertigo.org/u/CB2006)\
**Post date:** [October 31, 2026, 10:35pm UTC](https://mvertigo.org/t/success-with-clonidine-side-effects/8033/21 "2026-10-31T22:35:31Z")

</div>

Hi, just wondering whether you are still taking clonidine and nortriptyline? I’ve been seeing Dr S since January and was put on nortriptyline - it’s the first medication to help in the 7 years I’ve been managing vestibular issues. Got to 40mg before starting to get problems with racing heart rate and palpitations so frustratingly I’m having to lower my dose. Alongside, I’ve started clonidine - 25mg twice daily which I have to take for 8 weeks before increasing. The problem is that it’s lowering my already naturally low blood pressure and I’m constantly exhausted. My GP isn’t sure my body will be able to tolerate going up a dose. I’m struggling and don’t know whether the lower dose of nortriptyline, or starting the clonidine is the problem. Or may be a combination of both! My balance is shocking, I’m so tired, I can’t seem to focus on things and my brain is very swimmy. I was feeling so well on the nortriptyline. Unsure whether to persevere, or to go back to Dr S and say that this isn’t working. It’s only been three weeks but it feels like forever!!!

---

<div class="post-metadata">

**Author:** ![LucyLabrador](https://mvertigo.org/letter_avatar_proxy/v4/letter/l/ac91a4/32.png) [@LucyLabrador](https://mvertigo.org/u/LucyLabrador)\
**Post date:** [November 1, 2026, 10:18am UTC](https://mvertigo.org/t/success-with-clonidine-side-effects/8033/22 "2026-11-01T10:18:42Z")

</div>

Hi @CB2006 , that’s great you’re receiving treatment under Dr S. Sorry to hear you had to lower your Nortriptyline dose, understandable you feel frustrated if it was helping you. Re the Clonidine, I only tried it briefly, I was getting very bad headaches (probably just migraine flares, but I attributed it to Clonidine), so I asked to change meds and Dr S put me on Pizotifen instead. So my experience of it is quite limited, sorry! Keep us posted, and wishing you some good symptom relief.

[Previous page](https://mvertigo.org/t/success-with-clonidine-side-effects/8033.md?page=1)
